Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 246, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 6, 2007, 7:15 PM CDT for Plymouth County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 7:15 PM CDT (00:15 UTC)
- Expired
- Sep 6, 2007, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:27 PM CDT | HAIL 1.75 | 2 N Le Mars, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 070015 SVRFSD IAC149-070100- /O.NEW.KFSD.SV.W.0246.070907T0015Z-070907T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 715 PM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLYMOUTH COUNTY IN NORTHWEST IOWA * UNTIL 800 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MERRILL...OR ABOUT 7 MILES SOUTHWEST OF LE MARS...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LE MARS...CRAIG AROUND 720 PM CDT... STRUBLE AROUND 730 PM CDT... REMSEN AROUND 740 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4291 9633 4261 9623 4259 9589 4292 9587 $$ BT
3 follow-up statements
000 WWUS53 KFSD 070023 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 723 PM CDT THU SEP 6 2007 IAC149-070100- /O.CON.KFSD.SV.W.0246.000000T0000Z-070907T0100Z/ PLYMOUTH IA- 723 PM CDT THU SEP 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN PLYMOUTH COUNTY... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR LE MARS...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OYENS...STRUBLE...REMSEN AROUND 730 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4291 9633 4261 9623 4259 9589 4292 9587 $$ BT
000 WWUS53 KFSD 070032 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 731 PM CDT THU SEP 6 2007 IAC149-070100- /O.CON.KFSD.SV.W.0246.000000T0000Z-070907T0100Z/ PLYMOUTH IA- 731 PM CDT THU SEP 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN PLYMOUTH COUNTY... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF STRUBLE...OR ABOUT NEAR LE MARS...MOVING NORTHEAST AT 30 MPH. AT 725 PM... THE SHERIFF IN PLYMOUTH COUNTY REPORTED GOLFBALL SIZED HAIL TWO MILES NORTH OF LE MARS. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4291 9633 4261 9623 4259 9589 4292 9587 $$ BT
000 WWUS53 KFSD 070045 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 745 PM CDT THU SEP 6 2007 IAC149-070055- /O.CAN.KFSD.SV.W.0246.000000T0000Z-070907T0100Z/ PLYMOUTH IA- 745 PM CDT THU SEP 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PLYMOUTH COUNTY IS CANCELLED... THE STORM HAS EXITED THE COUNTY. LAT...LON 4291 9633 4261 9623 4259 9589 4292 9587 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:20 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 6, 3:20 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT THU SEP 6 2007 .DISCUSSION... CDFNT BASICALLY HUNG UP ATTM FM NR BKX TO JUST W OF YKN AND SHOULD BE THE LOCUS OF THE FOCUS FOR SOME SFC BASED CONVECTION YET LATE THIS AFTN AND EARLY EVE. POST FRONTAL MID LVL BAND OF TSTMS NOW MOVG SLOWLY EWD THRU JAMES VALLEY WITH MORE SCT DVLPMT EXPCD TO THE WEST WITH APPROACHING UPR LOW FM ERN WY. THIS UPR WAVE SHOULD KEEP THE DVLPMT GOING FM I29 CORRIDOR AND EAST THRU MIDN OR SO. SVR STORMS NOT AS LIKELY DUE TO LACK OF HEATING WITH LWR CLDS THIS AFTN...BUT WITH ANY MORE DESTABILIZATION WITH BREAKS IN CLDS AND MID LVL COOLING THERE COULD BE A FEW SVR YET ALG AND EAST OF I29. HEAVY RAINS STILL QUITE PSBL MAINLY I29 CORRIDOR AND EAST THRU THE EVE. DVLPG SFC TROF TAKES OFF TO EAST OF AREA AFT MIDN AS UPR LOW MOVES EWD...BRINGING IN BRISK NWLY FLOW OF COOLER AND MORE STABLE AIR...AND TAKING MOST OF THE PRECIP EAST OF CWA BY LATE TNGT...BUT LWR CLDS SHOULD LINGER THRU EARLY MRNG. DRY WITH A LOT OF SUNSHINE TOMORROW AND BREEZY UNDER COOL NW FLOW. THE PASSAGE OF ANOTHER COLD FRONT ON SAT WILL BRING THE NEXT CHANCE PRECIPITATION. HOWEVER...UPPER FORCING MAINLY CONFINDED TO THE MAIN S/WV OVER ND...MAKING IT TOUGH TO GET CONVECTION TO DEVELOP. KEPT 20 TO 30 POPS AS FROPA STILL MAY BE ENOUGH TO POP A FEW STORMS. BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE SUN THROUGH SUN NIGHT AS A STRONGER DISTURBANCE MOVES ACROSS A MID LEVEL BNDRY. NEARLY A CERTAINTY FOR PRECIPITATION WITH THIS DISTURBANCE...ONLY UNCERTAINTY IS WHERE MID LEVEL BNDRY WILL SET UP. MODLES HAVE BEEN TRENDING N WITH BNDRY POSITION. ALSO...WILL BE VERY COOL BEHIND THE SFC FRONT ON SUN AND IF SHOWERS BREAK OUT IN THE AFTERNOON... TEMPERATURES MAY BE STUCK IN THE 50S NEAR BKX AND HON. MONDAY THROUGH FRIDAY...CONTINUED COOL. EARLY NEXT WEEK TROUGH OVER THE CNTRL CONUS BEGINS TO MOVE EAST ALONG WITH A STRONG S/WV... ENDING THE MAIN THREAT FOR PRECIPITATION IN THE ERN SWA DURING THE MORNING...BUT WITH VERY COLD AIR ALOFT...COULD POSSIBLY SEE A FEW CONVECTIVE AFTERNOON SHOWERS REDEVELOP. DROPPED TEMPERATURES BELOW GUIDANCE THROUGH THE PERIOD...ESPECIALLY EARLY IN THE WEEK. EXTENDED MODELS INCLUDING ENSEMBLES INDICATE 850 TEMPS IN THE SINGLE DIGITS CELSIUS...WHICH SEEMS REASONABLE GIVEN SFC TEMPS OVER A LARGE PORTION OF WRN CANADA IS CURRENTLY IN THE 40S AND 50...WITH 30S FARTHER NORTH. AIR WILL MODIFY AS IS COMES SOUTH AND THE MODELS MAY BE A TAD TOO COOL...BUT EVEN FULLY MIXED...MAY NOT GET OUT OF THE 50S IN SOME PLACES. FOR NOW HAVE 60S FOR HIGHS ON MONDAY...BUT WILL NEED TO TREND DOWN FURTHER IF FUTURE MODEL RUNS CONTINUE COLD. S/WV RIDGE TRIES TO BUILD IN DURING THE MIDDLE OF THE WEEK BUT TEMPERATURES WILL LIKELY REMAIN BELOW NORMAL...THEN ANOTHER SHOT OF COLD AIR EXPECTED LATE IN THE WEEK. && .AVIATION... MVFR CIGS WILL BE THE RULE THRU TNGT WITH CONSIDERABLE LWR LVL MOISTURE. BANDS OF TSTMS WILL MOVE EAST THRU THE CWA...ESP EAST OF JAMES RIVER THRU MIDN WITH SOME IFR VSBYS AND CIGS AT TIMES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM/LIEBL
Hazardous weather outlook, Sep 6, 11:26 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1126 AM CDT THU SEP 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1126 AM CDT THU SEP 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT WEST OF INTERSTATE 29 BY MID AFTERNOON...THEN MOVE EAST OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS EVENING. THE POTENTIAL EXISTS FOR A SEVERE WEATHER OUTBREAK DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WINDS GUSTS TO 70 MPH. TORNADOES WILL ALSO BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...LATE THIS AFTERNOON AND EVENING. FLOODING... HEAVY RAINS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH THE HEAVIER THUNDERSTORMS THIS EVENING...FROM SOUTHEAST SOUTH DAKOTA TO SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA. SOME URBAN FLOODING AND PONDING OF WATER WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY. AT THE PRESENT FORECAST TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM ALONG AND WEST OF INTERSTATE 29...AND IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA AFTER 6 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:36 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.